Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 15, 2025, 4:13 PM EDT for DeKalb County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 4:13 PM EDT (20:13 UTC)
- Expired
- Mar 15, 2025, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County DeKalb County, IN
The radar
The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WUUS53 KIWX 152013
SVRIWX
INC033-152045-
/O.NEW.KIWX.SV.W.0009.250315T2013Z-250315T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
413 PM EDT Sat Mar 15 2025
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
De Kalb County in northeastern Indiana...
* Until 445 PM EDT.
* At 412 PM EDT, a severe thunderstorm was located near Garrett,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Butler Center, Concord, Saint Johns, Auburn, Altona, Waterloo,
Moore, Artic, Garrett, Sedan, Butler, Ashley, St. Joe, and
Hamilton.
This includes Interstate 69 in Indiana between mile markers 323 and
340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4127 8496 4127 8519 4136 8519 4153 8506
4153 8480 4141 8480
TIME...MOT...LOC 2012Z 220DEG 34KT 4129 8511
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown3 follow-up statements
894
WWUS53 KIWX 152026
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
426 PM EDT Sat Mar 15 2025
INC033-152045-
/O.CON.KIWX.SV.W.0009.000000T0000Z-250315T2045Z/
De Kalb IN-
426 PM EDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL DE KALB COUNTY...
At 426 PM EDT, a severe thunderstorm was located near Waterloo, or
near Auburn, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moore, Artic, Concord, Auburn, Waterloo, Butler, St. Joe, Ashley, and
Hamilton.
This includes Interstate 69 in Indiana between mile markers 328 and
340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4127 8496 4135 8509 4153 8506 4153 8480
4141 8480
TIME...MOT...LOC 2026Z 220DEG 34KT 4140 8499
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown314
WWUS53 KIWX 152035
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
435 PM EDT Sat Mar 15 2025
INC033-152045-
/O.CON.KIWX.SV.W.0009.000000T0000Z-250315T2045Z/
De Kalb IN-
435 PM EDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN DE KALB COUNTY...
At 435 PM EDT, a severe thunderstorm was located near Butler, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moore, Artic, Waterloo, Butler, Hamilton, and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4135 8487 4135 8503 4153 8503 4153 8480
4141 8480
TIME...MOT...LOC 2035Z 220DEG 34KT 4147 8491
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown053
WWUS53 KIWX 152040
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
440 PM EDT Sat Mar 15 2025
INC033-152050-
/O.EXP.KIWX.SV.W.0009.000000T0000Z-250315T2045Z/
De Kalb IN-
440 PM EDT Sat Mar 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB COUNTY
WILL EXPIRE AT 445 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 4135 8487 4135 8503 4153 8503 4153 8480
4141 8480
TIME...MOT...LOC 2040Z 220DEG 34KT 4149 8489
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 1:12 PM EDT, 3 hours 1 minute earlier. Its key messages:
- Showers and storms are possible late today into the evening. Isolated damaging winds and locally heavy rainfall are the primary threats.
- Unseasonably warm and windy conditions will prevail today ahead of a strong cold front. Gusts up to 55 mph are expected.
- Rain mixed with or changing to snow is likely Sunday. A brief light accumulation is possible.
Area forecast discussion, Mar 15, 1:12 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Northern Indiana
112 PM EDT Sat Mar 15 2025
.KEY MESSAGES...
- Showers and storms are possible late today into the evening.
Isolated damaging winds and locally heavy rainfall are the
primary threats.
- Unseasonably warm and windy conditions will prevail today
ahead of a strong cold front. Gusts up to 55 mph are
expected.
- Rain mixed with or changing to snow is likely Sunday. A brief
light accumulation is possible.
&&
.DISCUSSION...
Issued at 111 PM EDT Sat Mar 15 2025
Lingering/left over confluence zone from early morning storms had
yielded a few showers/isold thunder of late near the IN/OH stateline
in ern IN and expect that will continue owing to destabilizing,
moistening warm sector. Given abundant isolation and rapidly
deepening mixed layer, gusty srly winds are here but peaking now and
will quickly tail off through late aftn as tail of LLJ lifts out.
Main story is with sfc low over ern LA developing in response to
potent base of sharp upstream upper trough. This system will deepen
significantly overnight as it lifts northeast into se MI by sunrise
tomorrow. Expect a substantial, widespread rain with embedded
thunder to develop/spread in later this evening as deep layer
forcing intensifies ahead of ejecting strong cyclone. Abrupt/sharp
cold advection wing follows in behind Sun morning with robust mid
lvl deformation zone swinging through across the area.
Dry and moderating temps follow Mon-Tue ahead of next formidable mid
latitude cyclone developing across the plains. This system will
spread frontal rains across the area Wed followed by some snow and
cold Wed night-Thu. Unsettled/energetic pattern continues beyond
that through next weekend and beyond.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1235 PM EDT Sat Mar 15 2025
MVFR dust and haze has been drawn northward into KSBN from
yesterday's fires and dust storms across the Southern Plains.
This may creep into KFWA for a time this afternoon, though
confidence is low. Gusty southerly winds gusting up to near 40
knots the story otherwise through at least the mid afternoon
hours in a well mixed dry slot between waves. A potent, secondary
shortwave over the TN Valley then lifts north tonight with
periods of rain into northern IN. There also will be enough
instability on its leading edge late this afternoon into early
this evening for a few embedded thunderstorms, best chances at
KFWA. Cigs/VIS eventually lower into low MVFR or IFR tonight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
OH...Wind Advisory until 8 PM EDT this evening for OHZ001-002-004-
005-015-016-024-025.
MI...Wind Advisory until 8 PM EDT this evening for MIZ078>081-177-
277.
MARINE...Gale Warning until 8 PM EDT this evening for LMZ043-046.
&&
DISCUSSION...T
AVIATION...SteinwedelHazardous weather outlook, Mar 15, 2:20 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 220 PM EDT Sat Mar 15 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 220 PM EDT Sat Mar 15 2025 /120 PM CDT Sat Mar 15 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-160900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 220 PM EDT Sat Mar 15 2025 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Conditions hazardous to small craft are likely during the middle of this upcoming week.
In the hours before
Local storm report, Mar 15, 10:35 AM EDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1035 AM EDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM Tstm Wnd Dmg 1 W Bracken 40.99N 85.64W
03/15/2025 Huntington IN Emergency Mngr
Metal outbuilding lost a number of roof
panels. Photos show one wall may have lost
panels as well.
&&Local storm report, Mar 15, 1:11 PM EDT, 3 hours 2 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
111 PM EDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 AM Tstm Wnd Dmg 2 NW Bourbon 41.32N 86.15W
03/15/2025 Marshall IN Emergency Mngr
11 power poles snapped between Elm and Fir
Rd on 11th rd. 700 customers impacted.
0414 AM Tstm Wnd Dmg 1 W Bracken 40.99N 85.64W
03/15/2025 Huntington IN Emergency Mngr
Metal outbuilding lost a number of roof
panels. Photos show one wall may have lost
panels as well.
0612 AM Tstm Wnd Dmg 2 SW Scott 40.97N 84.61W
03/15/2025 Van Wert OH Emergency Mngr
Corrects previous tstm wnd dmg report from 2
SW Scott. Updated time. Two locations where
power poles were snapped and lines were
down.
&&Special weather statement, Mar 15, 1:47 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
147 PM EDT Sat Mar 15 2025
INZ027-OHZ024-151815-
Adams IN-Van Wert OH-
147 PM EDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ADAMS AND VAN WERT
COUNTIES THROUGH 215 PM EDT...
At 146 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Berne, moving northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wetzel, Monroe, Glenmore, Wren, Van Wert, Cavett, Dull, Abanaka,
Middle Point, Middlebury, Rivare, Convoy, Schumm, Willshire, Pleasant
Mills, Ohio City, Scott, and Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4070 8499 4092 8485 4092 8480 4099 8480
4099 8440 4090 8439 4073 8459 4073 8480
4060 8480
TIME...MOT...LOC 1746Z 221DEG 51KT 4069 8481
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:34 PM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 22 hr |
| Mar 15, 1:27 AM EDT | Special Marine Warning | IWX | 63 min | |
| Mar 15, 2:24 AM EDT | Special Marine Warning | IWX | 66 min | |
| Mar 15, 3:07 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 38 min |
| Mar 15, 3:20 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 40 min |
| Mar 15, 3:22 AM EDT | Special Marine Warning | IWX | 38 min | |
| Mar 15, 3:24 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 36 min |
| Mar 15, 3:37 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, Marshall, Miami, Pulaski and 2 more | 23 min |
| Mar 15, 3:44 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 31 min |
| Mar 15, 3:48 AM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Kosciusko, Miami, Wabash, Whitley | 27 min |
| Mar 15, 4:16 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Kosciusko, Noble, Wabash and 2 more | 29 min |
| Mar 15, 1:47 PM EDT | Special Weather Statement | IWX | Adams | 28 min |
| Mar 15, 3:48 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.